Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 431, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 13, 2000, 3:25 PM CDT for Comanche County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 13, 2000, 3:25 PM CDT (20:25 UTC)
- Expired
- Oct 13, 2000, 4:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Comanche County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 132026 SVROKC OKC031-132100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 325 PM CDT FRI OCT 13 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COMANCHE COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 400 PM CDT * AT 325 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER THE SOUTH SIDE OF LAWTON...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE ELGIN...FORT SILL AND LAWTON HAIL UP TO THE SIZE OF NICKELS IS LIKELY. LAT...LON 3459 9861 3446 9848 3462 9816 3484 9829 MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 10:40 AM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Oct 13, 10:40 AM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1040 AM CDT FRI OCT 13 2000 SHOWERS/T-STORMS FAIRLY WIDESPREAD ACROSS PARTS OF N OK THIS MORNING, WHERE FORECAST WILL BE UPDATED TO CATEGORICAL INTO EARLY AFTERNOON. HOWEVER, SHOWERS SHOWING A WELL-DEFINED BACK EDGE, SUGGESTING THE CAUSE AS A MESOSCALE IMPULSE WHICH WILL LIFT NE INTO KS AND DECREASE SHOWERS FROM SW TO NE DURING THE AFTERNOON. RESOLVING THIS AND OTHER SMALL-SCALE FEATURES IS THE CHALLENGE THIS MORNING, AS UPPER AIR ANALYSES AND WV SATELLITE INDICATE GREATER HEIGHT FALLS OVER CO/NM AND A SERIES OF ADDITIONAL SMALL IMPULSES ROTATING E AND NE ACROSS THE SW STATES. CONVECTION HAS FLARED UP IN THE MAF AREA, POSSIBLY IN RESPONSE TO ONE SUCH IMPULSE. WITH THE SW FLOW CONTINUING TODAY, POTENTIAL EXISTS FOR ADDITIONAL WAVES OF SHOWERS AND ELEVATED STORMS TO DEVELOP AND MOVE NE INTO AND ACROSS AREA. THUS WILL KEEP POPS GOING ELSEWHERE ACROSS THE AREA THIS AFTERNOON, THE EXCEPTION BEING THE SE ZONES WHICH ARE EXPECTED TO REMAIN S AND E OF THE MAIN SHOW - AT LEAST THRU THE AFTERNOON. CLOUDS EXPECTED TO REMAIN WIDESPREAD, WHICH WILL REQUIRE SOME DOWNWARD ADJUSTMENT TO AFTERNOON HIGHS IN SOME AREAS. BUT NOT A BIG ADJUSTMENT, AFTER THURSDAY'S WARMUP AND SOME POSSIBILITY OF BREAKS DEVELOPING. DIFFERENTIAL HEATING ALONG SE EDGE OF CLOUD DECK IN SE OK WILL ALLOW FAR SE ZONES TO BE THE WARM SPOTS THIS AFTERNOON. .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Oct 13, 12:32 PM CDT, 2 hours 53 minutes before
OKZ004>048-050>052-TXZ083>090-132000- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1232 PM CDT FRI OCT 13 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER MUCH OF WESTERN OKLAHOMA... NORTHWEST OF A LINE FROM MEDFORD TO WEATHERFORD TO HOLLIS. LARGE HAIL WILL BE THE MAIN THREAT. DAMAGING WINDS ALSO WILL BE POSSIBLE. DISCUSSION... LOW LEVEL MOISTURE HAS INCREASED OVER WESTERN OKLAHOMA... WHERE SURFACE DEWPOINTS ARE IN THE LOWER 60S. THIS MOISTURE HAS LED TO AN ELEVATED LAYER OF INSTABILITY... WHICH IN TURN LED TO A ROUND OF SHOWERS AND THUNDERSTORMS MOVING ACROSS WESTERN AND NORTHERN OKLAHOMA THIS MORNING. DEVELOPMENT OF THESE SHOWERS WAS AIDED BY A WEAK DISTURBANCE ALOFT. ADDITIONAL DISTURBANCES ARE PRESENT UPSTREAM OVER THE SOUTHWEST STATES... AND WILL MOVE EAST AND NORTHEAST INTO THE CENTRAL AND SOUTHERN PLAINS LATER TODAY AND TONIGHT. AS THE SHOWERS MOVE NORTHEAST OUT OF NORTHERN OKLAHOMA THIS AFTERNOON...CLOUDS WILL BREAK OVER PARTS OF WESTERN OKLAHOMA. THE RESULTING HEATING OF THE LOW LEVELS... ALONG WITH THE CONTINUED PRESENCE OF LOW LEVEL MOISTURE...WILL PRODUCE A MODERATELY UNSTABLE ATMOSPHERE BY LATE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A SLOW MOVING COLD FRONT NEAR... OR JUST NORTH AND WEST OF... FAR NORTHWEST OKLAHOMA AROUND MAXIMUM HEATING LATE THIS AFTERNOON. SOME OF THESE THUNDERSTORMS COULD PRODUCE LARGE HAIL. THUNDERSTORMS MAY DEVELOP INTO A LINE ALONG THE COLD FRONT THIS EVENING AND MOVE FARTHER SOUTHEAST INTO A LARGER PART OF WESTERN AND NORTHERN OKLAHOMA. IF THUNDERSTORMS FORM INTO A LINE... DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE. SPOTTER GROUPS IN WESTERN AND NORTHERN OKLAHOMA SHOULD REMAIN ALERT FOR ADDITIONAL WEATHER INFORMATION THIS AFTERNOON... AND BE PREPARED FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND THIS EVENING. 24
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.